COMMENTS WELCOME ON THIS STORY (CLICK ON A TITLE ON THE FIRST BLOG PAGE OR ENTER YOUR COMMENTS BELOW INDIVIDUAL ARTICLES ON SECOND PAGE): Flouroquinolone Antibiotics Can Kill You; A Mother’s Story

COMMENTS WELCOME;  PLEASE JOIN THE DISCUSSION.
Names Removed for Privacy:
The following is what happened to my daughter after taking three doses of Avelox in May 2003.  Because of the laws in our state we were unable to litigate her case, but I do want her story to be told.  Thank you in advance for taking the time to read this tragic and devastating part of my life.
 
My daughter was prescribed a drug called Avelox for a mild respiratory illness.  She passed away one week later from complications resulting from multiple simultaneous severe adverse reactions to the Avelox.  These are documented by the extensive autopsy and toxicology results performed after her death at the University Medical Center.
 
The day she was diagnosed with bronchitis, she read the attached warning literature and also referenced “Davis’ Drug Guide for Nurses’ eighth edition to verify dosage and to review potential reactions.  What she was about to suffer from the Avelox was not completely mentioned in either publication and what were mentioned were significantly downplayed –  that there would only be a minor concern in taking this drug.
 
Within eight days we watched in horror as a vibrant, energetic healthy young woman in her twenties went from a mild illness to suffering from severe abdominal pain, hallucinating, incoherent, skin rash to comatose, liver failure, kidney failure, her skin peeling off (toxic epidermal necrosis)  liver transplant, on life support then ultimately death, a direct result of her taking Avelox.  Despite immediately discontinuing taking the medication after the very first signs of a reaction started and seeking medical attention at our local emergency room, no medical personnel, of which there were several called in to see her, could correctly diagnose her condition as an adverse reaction to the Avelox or my many attempts to advise the doctors that she was fine until she started taking the Avelox.  I was told on several occasions that it couldn’t be the Avelox causing her hepatitis like symptoms.
 
My daughter’s passing was not only tragic to our family and friends but to society as well.  She was entering her junior year at the School of Nursing carrying a 4.0 average.  She was the type of person that put others interests ahead of her own.  She felt that a career in nursing was a way for her to contribute to society and the betterment of others.
 
Knowing what we do after researching all fluoroquinolones there is no doubt that these drugs should be used as a last resort course of treatment only.
 
Again, thank you for taking the time to read this, and I hope that you and all of your litigants are victorious.
COMMENTS WELCOME;  PLEASE JOIN THE DISCUSSION.

Tags: , , , , , , , , , , , , , , , , , , , , ,

7 Responses to “COMMENTS WELCOME ON THIS STORY (CLICK ON A TITLE ON THE FIRST BLOG PAGE OR ENTER YOUR COMMENTS BELOW INDIVIDUAL ARTICLES ON SECOND PAGE): Flouroquinolone Antibiotics Can Kill You; A Mother’s Story”

  1. Max Says:

    That is terrible. I am concerned that the food supply has these drugs in them too as I read that they are administered to poultry and beef, etc., at large corporate meat farms in order to increase output at any cost. When will people learn that we have to be more careful with what we do with chemicals?

  2. Stacy Says:

    Max, I am very worried about this too. That is why people should buy “antibiotic-free chicken” at the grocery store. Free Range Chickens that are antibiotic-free are best. Otherwise, we may be feeding our children Flouroquinolones in their chicken! Also, I bet the beef industry is full of antibiotic use. Does anyone out there have any links to studies on food being contaminated with antibiotics? I even heard that the antibiotics disrupt and destroy the beneficial bacteria in our digestive tracks – just by eating chicken and other meats treated with them. Therefore, there may be a link with these drugs and many other disorders. This is why it is important to supplement with probiotics. Anyone have links to articles on disruption to the beneficial bacteria in our digestive tracts from these chemicals?

  3. Max Says:

    Stacy,

    I am very worried about my tendonitis being possibly related to eating Flouroquinolone-laced food. Thanks, Max

  4. Siegfried Says:

    International treaties are needed to better control the wreckless use of antibiotics. This isn’t just a US problem – it is a worldwide issue. You can learn more about this important subject at http://www.keepantibioticsworking.com/new/index.cfm

  5. Kay Says:

    The story about the young woman killed by flouroquinolone is heartbreaking. Something should be done to prevent such a senseless death. What parent would believe their child could die from treating a case of bronchitis?

  6. Petunia Says:

    This is such a sad story. How much research has been done to see if there are more cases like this? I feel like more professionals should find it alarming that a basically healthy, young lady would become so critical and pass away so quickly after taking this medicine.

  7. Bryan Says:

    There is no excuse for such a tragedy to fall upon this young woman and her family. I don’t thnik it is right that this company can downplay the risks but be immune from litigation in your state.

Leave a Reply